Alert archive / Kansas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 509, NWS Goodland, KS

September 3, 2016Decatur County, Norton County, Kansas

NWS Goodland, KS issued this severe thunderstorm warning at Sep 3, 2016, 6:45 PM CDT for Decatur County, Norton County, Kansas. It was in force for 60 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 3, 2016, 6:45 PM CDT (23:45 UTC)
Expired
Sep 3, 2016, 7:45 PM CDT
In force
60 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Decatur County, KS, Norton County, KS

The radar

The Goodland radar (KGLD), 140 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 3, 7:05 PM CDTHAIL 0.5Se Jennings, KSPEA TO DIME SIZED HAIL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 3, 6:31 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.8 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2016-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2016-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 247 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
743 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
247 m²/s²
0-3 km storm-relative helicity
305 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

360 
WUUS53 KGLD 032345
SVRGLD
KSC039-137-040045-
/O.NEW.KGLD.SV.W.0509.160903T2345Z-160904T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
645 PM CDT SAT SEP 3 2016

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN DECATUR COUNTY IN NORTHWESTERN KANSAS...
  WESTERN NORTON COUNTY IN NORTHWESTERN KANSAS...

* UNTIL 745 PM CDT

* AT 644 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES
  SOUTHEAST OF JENNINGS...OR 20 MILES SOUTHEAST OF OBERLIN...MOVING
  NORTHEAST AT 15 MPH.

  HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  LENORA...NORCATUR...JENNINGS...CLAYTON...NEW ALMELO AND REAGER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3957 10008 3957 10029 3970 10038 3999 10010
      3974 9980
TIME...MOT...LOC 2344Z 228DEG 12KT 3965 10022 

HAIL...1.75IN
WIND...60MPH
 
$$

HUSTED
4 follow-up statements
311 
WWUS53 KGLD 040006
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
706 PM CDT SAT SEP 3 2016

KSC039-137-040045-
/O.CON.KGLD.SV.W.0509.000000T0000Z-160904T0045Z/
DECATUR KS-NORTON KS-
706 PM CDT SAT SEP 3 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR SOUTHEASTERN DECATUR AND WESTERN NORTON COUNTIES...

AT 706 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
CLAYTON...OR 18 MILES SOUTHWEST OF NORTON...MOVING NORTHEAST AT 15
MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LENORA...JENNINGS...CLAYTON...NEW ALMELO AND REAGER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3957 10025 3971 10030 3993 10003 3974 9980
      3957 10008
TIME...MOT...LOC 0006Z 237DEG 13KT 3965 10015 

HAIL...1.25IN
WIND...60MPH
 
$$

HUSTED
776 
WWUS53 KGLD 040020
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
720 PM CDT SAT SEP 3 2016

KSC039-040030-
/O.CAN.KGLD.SV.W.0509.000000T0000Z-160904T0045Z/
DECATUR KS-
720 PM CDT SAT SEP 3 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DECATUR COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR
NORTHWESTERN KANSAS.

LAT...LON 3957 10017 3968 10018 3981 10001 3974 9980
      3957 10008
TIME...MOT...LOC 0020Z 253DEG 14KT 3965 10006 

$$

KSC137-040045-
/O.CON.KGLD.SV.W.0509.000000T0000Z-160904T0045Z/
NORTON KS-
720 PM CDT SAT SEP 3 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR SOUTHWESTERN NORTON COUNTY...

AT 720 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF LENORA...OR 15 MILES SOUTHWEST OF NORTON...MOVING EAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LENORA AND NEW ALMELO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3957 10017 3968 10018 3981 10001 3974 9980
      3957 10008
TIME...MOT...LOC 0020Z 253DEG 14KT 3965 10006 

HAIL...1.25IN
WIND...60MPH
 
$$

HUSTED
117 
WWUS53 KGLD 040034
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
734 PM CDT SAT SEP 3 2016

KSC137-040045-
/O.CON.KGLD.SV.W.0509.000000T0000Z-160904T0045Z/
NORTON KS-
734 PM CDT SAT SEP 3 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR SOUTHWESTERN NORTON COUNTY...

AT 734 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES NORTH OF
LENORA...OR 12 MILES SOUTHWEST OF NORTON...MOVING NORTHEAST AT 15
MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LENORA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3968 10018 3981 10001 3974 9980 3961 10001
      3963 10018
TIME...MOT...LOC 0034Z 228DEG 12KT 3968 10001 

HAIL...1.00IN
WIND...60MPH
 
$$

HUSTED
942 
WWUS53 KGLD 040040
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
740 PM CDT SAT SEP 3 2016

KSC137-040050-
/O.EXP.KGLD.SV.W.0509.000000T0000Z-160904T0045Z/
NORTON KS-
740 PM CDT SAT SEP 3 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN NORTON COUNTY
WILL EXPIRE AT 745 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL...
GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR
NORTHWESTERN KANSAS.

LAT...LON 3968 10018 3981 10001 3974 9980 3961 10001
      3963 10018
TIME...MOT...LOC 0038Z 228DEG 12KT 3968 10001 

$$

HUSTED

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 6:40 PM CDT, 5 minutes earlier.

Area forecast discussion, Sep 3, 6:40 PM CDT, 5 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
540 PM MDT SAT SEP 3 2016

.UPDATE...
Issued at 540 PM MDT Sat Sep 3 2016

Update to forecast to acct for Severe Thunderstorm Watch issuance
thru 100 am MDT/200 am CDT. Convection is developing and moving
ENE thru the area at this time. Extreme southern counties have
been left out of Watch.

&&

.SHORT TERM...(This evening through Sunday)
Issued at 1234 PM MDT Sat Sep 3 2016

Through tonight...Thunderstorms have already developed in eastern
Colorado where there is plenty of sun and little to no cap. These
storms have developed near a surface boundary and in advance of a
strong shortwave trough and upper jet. This development should
continue with increasing coverage through the afternoon into the
evening hours.

Convective allowing guidance has caught on this rather well so
considering the trends and decent agreement increased or maintained
high pops into the evening. Many locations in my southern and
western forecast area received 2 to 6 inches of rainfall last
night with reports of flash and areal flooding being received.
Pwats are 1 to near 1.5 inches, similar to last night. So issued a
Flash Flood Watch, through late tonight, for those counties with a
lot of the model output producing heavy rainfall in the same area,
especially in the southern half of my area. Collaboration with Wpc
increased my confidence as well. So for my entire area I have
moderate to heavy rainfall.

In addition, with moisture, shear, and instability parameters about
the same or better than yesterday, also have inserted severe
wording in the forecast and emphasized this in the hwo. Parameters
in place through this evening that will make large hail and a few
tornadoes possible.

For Sunday...do not have a good feel for this day, and have not
had as much time to look at it. Looks like we will be moist and
unstable again with another shortwave moving in. Looks like slight
chance to low chance pops will suffice for now, but this will have
to be looked at again. Models warmed up tomorrow but will need to
see how tonight goes with areal coverage of rainfall and if there
will be any mesoscale affects from the overnight convection.

.LONG TERM...(Sunday night through Saturday)
Issued at 148 PM MDT Sat Sep 3 2016

Deep upper low will be situated over the northern Rockies Sunday
night and into Monday with a high pressure ridge in place over the
middle Mississippi Valley. Multiple weak troughs will traverse the
CWA as we will be situated within the gradient between these two
features. A theta-e boundary will set up in the central portions of
the CWA and will move back and forth as these troughs traverse the
region. We will see PoPs diminish along the boundary on Sunday night
as instability is lost. Another slgt chc of thunderstorms is in the
forecast for Monday mainly during the afternoon with the boundary
providing a focus for development. Upper level support is a bit weak
thus coverage will be isolated.

The upper low will push eastward on Tuesday and Wednesday and
develop a surface low and associated trough/cold front in the
northern Plains as we head into Thursday. This front will remain
mainly north of the CWA Tuesday with the better thunderstorm chances
remaining north of I-70. The front will slide east on Wednesday with
dry weather expected through Friday.

Above normal high temperatures in the lower 90s prevail on Monday
with near normal temperatures in the 80s on Tuesday and Wednesday.
Thursday through Saturday, we will see high temperatures near to
slightly below average with highs in the upper 70s to lower 80s.
Overnight lows will fall into the middle 50s in eastern Colorado to
the lower 70s in the eastern portions of the CWA through tuesday
with with lower 50s to lower 60s Wednesday through Friday.

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 520 PM MDT Sat Sep 3 2016

For KGLD...Mainly VFR for sky conditions. IFR visibility to 1
1/2sm in rainfall with potential thunderstorms from 01z-03z. Winds
SSW 15-25kts...with some VRB30g55kt in TRW from 01z-03z.

For KMCK...Mainly VFR/MVFR sky mix w/ ceilings dropping down to
bkn025-030 at times. IFR visibility to 1 1/2sm in moderate to
heavy rainfall in TRW from 00z-02z. Winds SSE 15-25kts...with
some VRB30g55kt in TRW from 00z- 02z.

&&

.GLD Watches/Warnings/Advisories...
KS...Flash Flood Watch through late tonight for KSZ013-027>029.

CO...Flash Flood Watch through late tonight for COZ090>092.

NE...NONE.
&&

UPDATE...JN
SHORT TERM...BULLER
LONG TERM...TL
AVIATION...JN
Hazardous weather outlook, Sep 3, 6:36 PM CDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
536 PM MDT SAT SEP 3 2016

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-042345-
YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS-
DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-
GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW-
536 PM MDT SAT SEP 3 2016 /636 PM CDT SAT SEP 3 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO...
EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS.

.DAY ONE...TONIGHT...

ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE TRI
STATE AREA. THREATS INCLUDE LARGE HAIL IN EXCESS OF TWO
INCHES...DAMAGING WINDS...HEAVY RAINFALL...AND A FEW TORNADOES. IF
HEAVY RAINFALL OCCUR AT LOCATIONS THAT RECEIVED HIGH RAINFALL
AMOUNTS LAST NIGHT...FLASH FLOODING WILL OCCUR RAPIDLY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS
OF THE CENTRAL HIGH PLAIN REGION ALMOST EVERY PERIOD THROUGH
WEDNESDAY NIGHT. A FEW THESE THUNDERSTORMS COULD BECOME SEVERE
WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Special weather statement, Sep 3, 5:44 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
444 PM MDT SAT SEP 3 2016

COZ091-032300-
KIT CARSON COUNTY CO-
444 PM MDT SAT SEP 3 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KIT CARSON COUNTY
UNTIL 500 PM MDT...

AT 444 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5
MILES SOUTH OF SEIBERT...MOVING NORTHEAST AT 20 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SEIBERT AND VONA.

THIS INCLUDES INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 400 AND
416.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3909 10290 3925 10300 3941 10276 3917 10259
TIME...MOT...LOC 2244Z 241DEG 17KT 3921 10287

HUSTED
Special weather statement, Sep 3, 5:49 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
549 PM CDT SAT SEP 3 2016

NEZ081-032300-
RED WILLOW NE-
549 PM CDT SAT SEP 3 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN RED WILLOW COUNTY UNTIL
600 PM CDT...

AT 549 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6
MILES SOUTH OF MCCOOK...MOVING NORTHEAST AT 20 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MCCOOK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4013 10035 4000 10058 4000 10062 4010 10076
      4012 10076 4032 10060
TIME...MOT...LOC 2249Z 223DEG 15KT 4011 10062

HUSTED
Local storm report, Sep 3, 6:09 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
509 PM MDT SAT SEP 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             3 S MCCOOK              40.16N 100.62W
09/03/2016  E0.75 INCH       RED WILLOW         NE   TRAINED SPOTTER

&&

TLYNCH
Special weather statement, Sep 3, 6:17 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
517 PM MDT SAT SEP 3 2016

COZ091-032330-
KIT CARSON COUNTY CO-
517 PM MDT SAT SEP 3 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KIT CARSON COUNTY
UNTIL 530 PM MDT...

AT 517 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTHEAST OF STRATTON...MOVING EAST AT 25 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

THIS THUNDERSTROM WILL PRODUCE STRONG WINDS RESULTING IN AREAS OF
REDUCED VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST
TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY.

LOCATIONS IMPACTED INCLUDE...
BURLINGTON AND BETHUNE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 421 AND 443.
 HIGHWAY 385 BETWEEN MILE MARKERS 179 AND 198.

LAT...LON 3908 10255 3924 10266 3946 10227 3923 10210
TIME...MOT...LOC 2317Z 267DEG 23KT 3919 10253

024
Local storm report, Sep 3, 6:26 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
526 PM MDT SAT SEP 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0522 PM     HAIL             3 S MCCOOK              40.16N 100.62W
09/03/2016  E1.75 INCH       RED WILLOW         NE   TRAINED SPOTTER

&&

TLYNCH
Special weather statement, Sep 3, 6:37 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
537 PM MDT SAT SEP 3 2016

COZ091-032345-
KIT CARSON COUNTY CO-
537 PM MDT SAT SEP 3 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KIT CARSON COUNTY
UNTIL 545 PM MDT...

AT 537 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6
MILES SOUTHEAST OF BETHUNE...OR 6 MILES SOUTHWEST OF BURLINGTON...
MOVING EAST AT 35 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

THIS THUNDERSTROM WILL PRODUCE STRONG WINDS RESULTING IN AREAS OF
REDUCED VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST
TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY.

LOCATIONS IMPACTED INCLUDE...
BURLINGTON AND BETHUNE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 427 AND 447.
 HIGHWAY 385 BETWEEN MILE MARKERS 176 AND 192.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM MDT FOR
EAST CENTRAL COLORADO.

LAT...LON 3942 10213 3922 10205 3916 10205 3911 10240
      3929 10247
TIME...MOT...LOC 2337Z 251DEG 29KT 3923 10235

024

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 7:24 PM CDTSpecial Weather StatementGLDSherman36 min
Sep 2, 8:29 PM CDTSpecial Weather StatementGLDWallace31 min
Sep 2, 8:59 PM CDTSpecial Weather StatementGLDWallace31 min
Sep 2, 9:47 PM CDTFlash Flood WarningGLDWallace3 hr
Sep 2, 11:15 PM CDTSpecial Weather StatementGLDLogan, Wallace60 min
Sep 3, 12:53 AM CDTAreal Flood WarningGLDWallace9 hr
Sep 3, 1:06 AM CDTSpecial Weather StatementGLDLogan39 min
Sep 3, 2:14 AM CDTAreal Flood WarningGLDLogan, Wallace9 hr
Sep 3, 12:48 PM CDTFlash Flood WatchGLDCheyenne, Decatur, Gove, Graham, Logan, Norton and 5 more17 hr
Sep 3, 5:40 PM CDTSpecial Weather StatementGLDDecatur20 min
Sep 3, 6:00 PM CDTSevere Thunderstorm WarningGLDDecatur, Graham, Norton, Sheridan45 min
Sep 3, 6:38 PM CDTSevere Thunderstorm WarningGLDGraham, Sheridan52 min
Sep 3, 6:59 PM CDTSpecial Weather StatementGLDRawlins16 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.